A numerical examination of third-order, one-dimensional, autonomous, ordinary differential equations with quadratic and cubic nonlinearities has uncovered a number of algebraically simple equations involving time-dependent accelerations (jerks) that have chaotic solutions. Properties of some of these systems are described, and suggestions are given for further study.
Skip Nav Destination
Papers| June 01 1997
Some simple chaotic jerk functions
J. C. Sprott; Some simple chaotic jerk functions. Am. J. Phys. 1 June 1997; 65 (6): 537–543. https://doi.org/10.1119/1.18585
Download citation file: